Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 16, 2021, 6:02 PM MDT for Washington County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2021, 6:02 PM MDT (00:02 UTC)
- Expired
- Jun 16, 2021, 6:30 PM MDT
- In force
- 28 min
- Issued by
- NWS Denver/Boulder, CO
County Washington County, CO
The radar
The Denver radar (KFTG), 115 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 284 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 4140 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
851 WWUS85 KBOU 170002 SPSBOU Special Weather Statement National Weather Service Denver CO 602 PM MDT Wed Jun 16 2021 COZ049-170030- Washington County CO- 602 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WASHINGTON COUNTY UNTIL 630 PM MDT... At 602 PM MDT, Doppler radar was tracking a strong thunderstorm over Anton, or 29 miles south of Akron, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Anton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3979 10332 3985 10310 3971 10302 3964 10325 TIME...MOT...LOC 0002Z 332DEG 4KT 3973 10318 $$ RPK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:03 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jun 16, 3:03 PM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 303 PM MDT Wed Jun 16 2021 .SHORT TERM...(This evening through Thursday) Issued at 245 PM MDT Wed Jun 16 2021 Showers and storms are ongoing across the area this afternoon with some areas receiving brief strong gusts of wind. Under the stronger storms, wind gusts up to 50 mph are possible due to inverted-V soundings that are well mixed up to 500 mb. There are two boundaries that will end up being the focus for storms late this afternoon and evening. One of the boundaries is across Weld and northern Morgan counties right now which is associated with a cold front draped across the northern plains. There are stronger northeast winds behind this front that are aiding in convergent, upslope flow. PoPs were increased across the northeast corner to account for the chance of storms forming along this boundary. There's another boundary showing up on radar and observations that goes from Akron south-southwestward to Limon. Storms have initiated there and additional storm development is likely. PoPs were also increased along this boundary. Showers and storms will come to and end shortly after sunset tonight with the loss of instability. It will be a rather mild night with low temperatures staying 10 to 15 degrees above normal. The overall pattern will remain very similar tomorrow as the strong ridge over the Four Corners region refuses to move. Many record high temperatures are again expected with Denver right on the borderline of reaching 100. Since a weak cold front will move through the area tonight bringing in slightly higher moisture values and smoke is expected to be the same or slightly higher, I went with a high of 99 in Denver. It could very easily reach 100 though and should set a record as the current record is 98. Showers and storms will develop in the afternoon initially over the mountains and foothills. By the mid to late afternoon these isolated showers and storms will spread across plains. There will be decent convergent flow across the Palmer Divide which will likely make that area the focus for the best coverage of storms. The PoPs reflect the higher coverage across that area. With inverted-V soundings up to 500 mb again, strong, gusty winds will be likely out of the more intense storms with gusts up to 50 mph possible. The only other concern will be elevated fire danger across North Park as winds could gusts up to 25 mph with relative humidity down to 10 percent there. .LONG TERM...(Thursday night through Wednesday) Issued at 130 PM MDT Wed Jun 16 2021 High pressure still centered over the four corners gets smashed flat by a series of troughs moving across southern Canada. By the weekend the high shifts west over northern Baja, with weak northwesterly flow over the forecast area. Early next week flow becomes much more amplified over the US, with a western ridge and trough in the east. Thursday night still on the warm side of the pattern change, with very warm overnight lows. Slight chance for showers and thunderstorms in northeast CO with residual CAPE from the day around 2000-3000 j/kg and dewpoints in the 50s. Welcome relief to many happens on Friday, with a cool front moving in from the north during the day. 700 mb temps start off around 17c, cooling into the low to mid teens by the end of the day. Not much, but enough to knock max temps down to a few degrees above normal on the plains. Little to no change in the mountains, with highs Thursday similar to this week. Elevated CAPE on the plains gets above 3000 j/kg on Friday, but little moisture to work with and frontal inversion will keep anything surface based from forming. Modest CAPEs in our mountains mainly south of I-70 for chance pops in the mountains and out onto the Palmer Ridge. Through the weekend upper flow turns more northwesterly as the ridge shifts west, keeping the region under lower heights and cooler temperatures. Saturday still warm, a few degrees above normal. More cooling on Sunday with a passage of another upper wave. Per the midnight shifts discussion about the slower Euro model, it has caught up and supports the cooler Sunday highs. Below normal temperatures Monday with the passage of another surface front and upper level wave, with forecast highs in the 70s. Warmer Tuesday and Wednesday as upper ridge begins to shift east. Drier with lower pops in the building ridge and dry southwest mid level flow. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 230 PM MDT Wed Jun 16 2021 VFR conditions through the TAF period. Showers around the area are producing outflow boundaries that may impact the winds at DEN through the afternoon. The air aloft over DEN seems rather stable so any outflow boundary would be in a weakening form as it pushes through the terminal. Gusts up to 30 knots are possible. Winds will eventually pick up a southeasterly component this evening before going to drainage later tonight. Weak winds are expected tomorrow morning with afternoon virga showers producing outflow boundaries again. && .HYDROLOGY... Issued at 230 PM MDT Wed Jun 16 2021 There is a low risk of burn area flooding on Thursday as there is not enough instability or moisture to produce heavy rainfall out of showers and storms that form. Any storm would be short-lived and mainly wind producers. Low risk of burn area flooding Friday through early next week. Afternoon showers and thunderstorms, mainly to the south of the burn areas but could extend north into the burn areas. Coverage will be widely scattered, and any storms that do form or move into the burn areas should keep moving and rainfall will be light. Tuesday and Wednesday forecast to be dry. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Danielson LONG TERM...Hanson AVIATION...Danielson HYDROLOGY...Danielson/Hanson
Hazardous weather outlook, Jun 16, 11:02 AM MDT, 7 hours before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1102 AM MDT Wed Jun 16 2021 COZ030>051-171715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1102 AM MDT Wed Jun 16 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Hot and dry weather will persist today with highs in the upper 90s to lower 100s on the plains and upper 80s and lower 90s in the mountains. Isolated thunderstorms are expected to develop over the high terrain in the afternoon and move southeast over the plains in the evening, producing mainly gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot conditions are expected to continue on Thursday with the potential for record breaking heat. High temperatures on the plains will be in the upper 90s to around 100 degrees, while there will be enough moisture for isolated late day showers and thunderstorms with gusty winds the main threat. A cool front will bring some relief to the heat on Friday with high temperatures dropping 5 to 10 degrees. Moisture will slowly increase through the end of the week and into the weekend, which would bring the return of scattered showers and thunderstorms, especially over the mountains and higher terrain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight.
In the hours before
Special weather statement, Jun 16, 2:09 PM MDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Denver CO
209 PM MDT Wed Jun 16 2021
COZ038-162030-
Larimer County Below 6000 Feet/Northwest Weld County CO-
209 PM MDT Wed Jun 16 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY UNTIL
230 PM MDT...
At 207 PM MDT, Doppler radar was tracking showers and a few
thunderstorms from near Livermore to north of Fort Collins moving
northeast at 5 mph.
Wind gusts up to 50 mph will be possible with these showers
and thunderstorms.
Locations impacted include...
Wellington and Livermore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 4089 10507 4069 10495 4060 10513 4080 10527
4082 10523 4082 10520 4081 10518 4083 10516
4085 10517 4086 10513 4086 10512
TIME...MOT...LOC 2007Z 241DEG 6KT 4075 10513
RPKSpecial weather statement, Jun 16, 4:59 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Denver CO 459 PM MDT Wed Jun 16 2021 COZ051-162330- Phillips County CO- 459 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PHILLIPS COUNTY UNTIL 530 PM MDT... At 459 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Paoli, or 5 miles southwest of Holyoke, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Holyoke and Paoli. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 4045 10241 4062 10249 4066 10232 4049 10226 TIME...MOT...LOC 2259Z 332DEG 5KT 4055 10240 RPK
Special weather statement, Jun 16, 6:02 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Denver CO 602 PM MDT Wed Jun 16 2021 COZ049-170030- Washington County CO- 602 PM MDT Wed Jun 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WASHINGTON COUNTY UNTIL 630 PM MDT... At 602 PM MDT, Doppler radar was tracking a strong thunderstorm over Anton, or 29 miles south of Akron, moving southeast at 5 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Anton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3979 10332 3985 10310 3971 10302 3964 10325 TIME...MOT...LOC 0002Z 332DEG 4KT 3973 10318 RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:56 PM MDT | Special Weather Statement | BOU | Logan | 34 min |
| Jun 16, 7:19 PM MDT | Special Weather Statement | BOU | Logan | 26 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.